Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 4, 2014, 5:22 PM MDT for Madison County, Teton County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 5:22 PM MDT (23:22 UTC)
- Expired
- Aug 4, 2014, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 137 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WGUS55 KPIH 042322
FFWPIH
IDC065-081-050215-
/O.NEW.KPIH.FF.W.0014.140804T2322Z-140805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
522 PM MDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MADISON COUNTY IN SOUTHEAST IDAHO...
TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...VICTOR...DRIGGS...
* UNTIL 815 PM MDT
* AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CLEMENTSVILLE AND FELT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4350 11105 4355 11114 4354 11121 4362 11124
4363 11163 4391 11155 4393 11150 4391 11141
4395 11136 4392 11131 4394 11125 4393 11118
4399 11106 4398 11103
$$
DMH2 follow-up statements
831
WGUS75 KPIH 050041
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
641 PM MDT MON AUG 4 2014
IDC065-081-050215-
/O.CON.KPIH.FF.W.0014.000000T0000Z-140805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-MADISON ID-
641 PM MDT MON AUG 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
EASTERN MADISON AND TETON COUNTIES...
AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT RAIN WITHIN THE WARNED AREA. ADDITIONAL RAINFALL OVER
ALREADY SATURATED GROUND WILL WORSEN THE POTENTIAL FOR FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FELT AND
CLEMENTSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4350 11105 4355 11114 4354 11121 4362 11124
4363 11163 4391 11155 4393 11150 4391 11141
4395 11136 4392 11131 4394 11125 4393 11118
4399 11106 4398 11103
$$
DMH087
WGUS75 KPIH 050157
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
757 PM MDT MON AUG 4 2014
IDC065-081-050207-
/O.CAN.KPIH.FF.W.0014.000000T0000Z-140805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-MADISON ID-
757 PM MDT MON AUG 4 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MADISON AND
TETON COUNTIES...
THE THREAT OF HEAVY RAINFALL HAS MOVED OUT OF THE WARNED AREA THOUGH
MINOR RUNOFF MAY CONTINUE. REMAIN ALERT FOR PONDING OF WATER OF
ROADWAYS AND IN LOW LYING AREAS.
LAT...LON 4350 11105 4355 11114 4354 11121 4362 11124
4363 11163 4391 11155 4393 11150 4391 11141
4395 11136 4392 11131 4394 11125 4393 11118
4399 11106 4398 11103
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:27 PM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 1:27 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 127 PM MDT MON AUG 4 2014 .DISCUSSION...A VERY MOIST LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER SOUTHERN NEVADA. THIS SYSTEM IS SENDING WAVES OF SHOWERS AND THUNDERSTORMS THROUGH THE REGION. THE LOW WILL SLOWLY WORK NORTHWARD OVER THE NEXT FEW DAYS. MODELS ARE SHOWING THE SOUTHEAST HIGHLANDS AND CENTRAL MOUNTAINS GETTING SOME IMPRESSIVE RAINFALL TOTALS FROM TONIGHT THROUGH WEDNESDAY MORNING WITH OVER AN INCH OF RAIN LIKELY. RAINFALL AMOUNTS SHOULD REMAIN UNDER AN INCH THROUGHOUT THE SNAKE PLAIN. HOWEVER THUNDERSTORMS COULD EASILY PRODUCE HEAVIER RAINFALL AMOUNTS. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING...AND MAY NEED TO BE EXTENDED OR EVEN EXPANDED AT SOME POINT. BOTTOM LINE...NEXT FEW DAYS WILL REMAIN VERY WET...RELATIVELY HUMID BUT COOLER BECAUSE OF THE CLOUDS/RAIN. SEVERE THUNDERSTORM THREAT PROBABLY PRETTY LOW BECAUSE OF THE CLOUDS. THE MODELS SHOW THE LOW PROGRESSING EASTWARD AFTER FRIDAY. HOWEVER A GOOD AMOUNT OF MOISTURE REMAINS OVER THE REGION THROUGH THE WEEKEND. LOOKS LIKE THE COVERAGE WILL REMAIN PRIMARILY IN THE MOUNTAINS AND HIGHLANDS DURING THIS TIME...FOCUSED IN THE AFTERNOON AND EVENINGS. VALLE && .AVIATION...WITH MONSOON MOISTURE SURGING INTO THE AREA EXPECT WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. MODELS ARE INDICATING ANOTHER GOOD CHANCE OF SHOWERS TOMORROW MORNING. CIGS WILL GRADUALLY DECREASE OVERNIGHT THROUGH TOMORROW MORNING. THOUGH VFR CIGS AND VIS ARE EXPECTED...BRIEF MVFR CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER SHOWERS PARTICULARLY TOMORROW MORNING. WYATT && .FIRE WEATHER...WITH MONSOON MOISTURE SURGING INTO THE AREA EXPECT WIDESPREAD SHOWERS AND MAINLY MOUNTAIN ISOLATED TO SCATTERED THUNDERSTORMS THE NEXT SEVERAL DAYS. HEAVY RAIN...LIGHTNING AND GUSTY OUTFLOW WINDS WILL THE BIGGEST IMPACTS. FLASH FLOODING PARTICULARLY OVER BURN SCARS IS THE GREATEST IMPACT/CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF IDAHO FIRE WEATHER ZONES IN THE MOUNTAINS. TEMPERATURES WILL DROP BELOW NORMAL AND THE RELATIVE HUMIDITY WILL RISE ABOVE NORMAL THROUGH MOST OF THE WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ018-031-032. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ022>025. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:05 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida, Power | 3 hr |
| Aug 4, 5:02 PM MDT | Flash Flood Warning | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 4, 5:55 PM MDT | Flash Flood Warning | PIH | Fremont | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.